skip to content

Faculty of Economics

Journal Cover

Linton, O. and Jacho-Chavez, D.

On internally corrected and symmetrized kernel estimators for nonparametric regression

TEST

Vol. 19(1) pp. 166-186 (2010)

Abstract: We investigate the properties of a kernel-type multivariate regression estimator first proposed by Mack and Müller (Sankhya 51:59–72, 1989) in the context of univariate derivative estimation. Our proposed procedure, unlike theirs, assumes that bandwidths of the same order are used throughout; this gives more realistic asymptotics for the estimation of the function itself but makes the asymptotic distribution more complicated. We also propose a modification of this estimator that has a symmetric smoother matrix, which makes it admissible, unlike some other common regression estimators. We compare the performance of the estimators in a Monte Carlo experiment.

Author links: Oliver Linton  

Publisher's Link: http://link.springer.com/article/10.1007%2Fs11749-009-0145-y



Papers and Publications



Recent Publications


Huffman, D., Raymond, C. and Shvets, J. Persistent Overconfidence and Biased Memory: Evidence from Managers American Economic Review [2022]

Elliott, M., Golub, B. and Leduc, M. V. Supply Network Formation and Fragility American Economic Review [2022]

Rauh, C. and Valladares-Esteban, A. On the Black-White Gaps in Labor Supply and Earnings over the Lifecycle in the US Review of Economic Dynamics [2023]

Ajzenman, N., Cavalcanti, T. and Da Mata, D More than Words: Leaders' Speech and Risky Behavior During a Pandemic American Economic Journal: Economic Policy [2023]